A 63 year old man presented to the hospital complaining of anorexia, - ProProfs Discuss
Topics
Products
Follow Us:

A 63-year-old man presented to the hospital complaining of anorexia, nausea and vomiting and abdominal discomfort. He also had pain on motion and stiffness in several joints. He was recently diagnosed with renal tuberculosis and started on a 4 drug combination regimen one month ago. Lab results showed raised serum uric acid of 13 mg /dl. Which of the following drugs has most likely caused the patient symptoms and signs?



A. Rifampin
B. Pyrazinamide
C. Isoniazid
D. Streptomycin
E. Azithromycin
Asked by Alderney, Last updated: Mar 29, 2020

+ Answer
Request

1 Answer

John Smith

John Smith

Answered Sep 09, 2016

Pyrazinamide -therapeutic uses:pyrazinamide is an important component of short-course (6-month) multiple-drug therapy of tuberculosis.it is administered together with inh and rifampin for the first 2 months of treatment of active tuberculosis. combination of pyrazinamide with these antimycobacterial drugs made it possible to reduce the treatment duration for active tuberculosis to 6 months.adverse effects:hepatitis hyperuricemia, goutarthralgiahematologic toxicitynicotinamide derivativebactericidalmechanism of action: pyrazinamide is active at acidic ph. the drug is taken up by the macrophages and exerts its activity against mycobacteria residing within the acidic environment of lysosomes. pyrazinamide is converted by mycobacterial pyrazinamidase to its active form- pyrazinoic acid that inhibits the growth of m. tuberculosis.
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.